MAUDE Adverse Event Report: BLUE BELT TECHNOLOGIES NAVIO HANDPIECE TRACKER ARRAY; ORTHOPEDIC STEREOTAXIC INSTRUMENT

BLUE BELT TECHNOLOGIES NAVIO HANDPIECE TRACKER ARRAY; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number PFSR120010
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/17/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during set up for a navio assisted ukr, they were calibrating the handpiece, and both the handpiece test and drill test were ran prior to calibration and passed.When entering the handpiece calibration stage of the software, the camera could not see the navio handpiece tracker array in view.It was able to see the probe, but not the handpiece.They re-checked the handpiece assembly and everything checked out as properly assembled.They made sure once again that all of the flat markers were flush, but the camera was still unable see the handpiece array.Then, they replaced the flat markers on the handpiece array and the camera was still not seeing the handpiece array.During this time, an error popped up on the screen stating "handpiece error".They checked the cables, unplugged and replugged and hit dismiss.The error did not pop up again (b)(4).Then, they tried calibrating again, but the camera was still not seeing the handpiece array.They visibly looked at the handpiece array and it appeared that it may be bent.They got a new handpiece array and assembled it onto the handpiece.The camera was then able to see both the handpiece array and the probe.Then, they successfully calibrated and homed the handpiece and were able to start the case.However, the surgeon was doing a ukr vs.Tka and intra-operatively decided to do a tka.Since the surgeon does not use the robot for his tkas, the robot was no longer used for the case and the procedure was completed with manual instrumentation due to the surgeon preference without significant delays.The patient was not harmed due to the reported problem.After the case, they took the array and laid it on a flat surface and it appeared that it was bent.It rocked on the surface and it was uneven on its points of contact to the flat surface.
 
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
 
Additional Manufacturer Narrative
H3, h6: the navio tracker array, pn pfsr120010, used for treatment, was returned for evaluation.A relationship between the reported event and the device was established.The reported event was confirmed visually.The device showed moderated exterior condition and it was found to be significant bent affecting the operation of the device.While all products meet required manufacturing specifications prior to release a serial number or lot number is required to link the device to a dhr or nc investigation.A complaint history review for similar reported/confirmed complaints has identified prior events.The most likely cause of this event is external forces applied to the component by other object and/or been drop.A historical escalation event review was completed.A review of prior escalation actions found no actions applicable to the scope of this case.The failure mode and associated risk have been anticipated within the risk file and the documented risk level is still adequate.Although no further containment or corrective action is recommended or required at this time, all complaints are monitored and trended through post market surveillance activities.

Brand Name
NAVIO HANDPIECE TRACKER ARRAY
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
BLUE BELT TECHNOLOGIES
2905 northwest blvd ste 40
plymouth MN 55441
Manufacturer (Section G)
BLUE BELT TECHNOLOGIES
2905 northwest blvd ste 40
plymouth MN 55441
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12957056
Report Number3010266064-2021-00846
Device Sequence Number1728815
Product Code OLO
UDI-Device Identifier00885556628577
UDI-Public00885556628577
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K191223
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPFSR120010
Device Catalogue NumberPFSR120010
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/17/2021
Supplement Date Received by Manufacturer05/02/2022
Initial Report FDA Received Date12/07/2021
Supplement Report FDA Received Date05/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ANSPACH EMAX: PFSR101209, SNK02311117205; NAVIO SURGICAL SYSTEM US: NPFS02000, SN (B)(6)
Patient SexUnknown